Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 27, 2011, 1:05 PM MDT for Eddy County, New Mexico. It took effect at Apr 29, 2011, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 1:05 PM MDT (19:05 UTC)
- In effect from
- Apr 29, 2011, 11:00 AM MDT
- Expired
- Apr 28, 2011, 1:47 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3891 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -352 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS74 KMAF 271905 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CDT WED APR 27 2011 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS FRIDAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES NEAR FRIDAY AFTERNOON. AS THIS OCCURS...THE MID TO UPPER LEVEL WINDS IN THE ATMOSPHERE WILL INCREASE FROM THE WEST AND A SURFACE LOW WILL DEVELOP JUST NORTH OF THE TEXAS PANHANDLE. STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE GUADALUPE MOUNTAINS AS A RESULT...BEGINNING LATE FRIDAY MORNING AND CONTINUING THROUGH EARLY FRIDAY EVENING. NMZ027-TXZ258-281100- /O.NEW.KMAF.HW.A.0022.110429T1700Z-110430T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 105 PM MDT WED APR 27 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
466
WWUS74 KMAF 280954
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT THU APR 28 2011
...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY
AND SATURDAY...
.AN UPPER LEVEL TROUGH APPROACHING THE REGION FRIDAY AND SATURDAY
WILL RESULT IN INCREASING SOUTHWEST FLOW ALOFT. WHEN THESE
STRONGER WINDS MIX DOWN TO THE SURFACE WITH DAYTIME HEATING...
HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FRIDAY
AND SATURDAY.
NMZ027-TXZ258-282100-
/O.NEW.KMAF.HW.A.0023.110430T1500Z-110501T0300Z/
/O.CON.KMAF.HW.A.0022.110429T1700Z-110430T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
354 AM MDT THU APR 28 2011
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING.
* TIMING...FRIDAY AND SATURDAY.
* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH ON FRIDAY.
WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH ON SATURDAY.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL.
AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$864 WWUS74 KMAF 281947 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT THU APR 28 2011 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY THROUGH SATURDAY EVENING... .AN UPPER LEVEL STORM SYSTEM APPROACHING THE REGION FRIDAY AND SATURDAY WILL RESULT IN INCREASING SOUTHWEST FLOW ALOFT. WHEN THESE STRONGER WINDS MIX DOWN TO THE SURFACE HIGH WINDS WILL OCCUR ACROSS THE GUADALUPE MOUNTAINS FRIDAY AND SATURDAY. NMZ027-TXZ258-291030- /O.UPG.KMAF.HW.A.0022.110429T1700Z-110430T0300Z/ /O.UPG.KMAF.HW.A.0023.110430T1500Z-110501T0300Z/ /O.NEW.KMAF.HW.W.0032.110429T1700Z-110501T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 147 PM MDT THU APR 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 27, 11:11 AM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 27, 11:11 AM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 PM CDT WED APR 27 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. NORTHWEST WINDS OF
15 TO 25 MPH WILL DIMINISH TO AROUND 10 MPH LATE THIS AFTERNOON.
A WEAK COLD FRONT WILL PASS THROUGH THE TERMINALS THIS EVENING AND
WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT.
12
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...
VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
PECOS...REEVES COUNTY AND UPPER TRANS PECOS...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
99Hazardous weather outlook, Apr 27, 12:15 PM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 115 PM CDT WED APR 27 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 115 PM CDT WED APR 27 2011 /1215 PM MDT WED APR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. VERY DRY AND BREEZY CONDITIONS BEHIND A COLD FRONT WILL PRODUCE SINGLE DIGIT RELATIVE HUMIDITY AND NORTHWEST WINDS AROUND 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE PERMIAN BASIN...TRANS PECOS AND GUADALUPE AND DAVIS MOUNTAINS. SOUTHWEST WINDS ABOVE 20 MPH AND VERY WARM TEMPERATURES WILL COINCIDE WITH LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT. HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:06 AM MDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 8 more | 10 hr |
| Apr 27, 2:18 PM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 55 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.